Lisa asked in HealthMental Health · 9 months ago

Please Tell Me What This Is?

I have been having this movement near my cheek quite a lot lately. I have a lot of medical conditions so I take medicines such as Cortef, Synthroid, Genotropin, birth control and for my anxiety and OCD I have Lexapro. It feels like something is pulling up the corner of my lip and it shakes so hard that it shakes both of my lips. When asked my doctors said it was anxiety but it has been going constantly since I asked. If it was anxiety it would probably not be going constantly. More people have been beginning to notice and it's beginning to get annoying. Any idea what this is? I did have a strange neck pulse earlier on the left side and I have been noticing my pulse in strange places but I do not know if it is related. 

2 Answers

Relevance
  • 9 months ago
    Favorite Answer

    from your question, your doctors are right.. this facial tic, is a product of anxiety but also stress, lack of sleep, smoking and/or caffeine.. your best bet is to seek some relaxation techniques online and get involved into activities that you love to do (reading, sports, collecting stamps, watching TV, finding religion etc etc etc).. i personally have this annoying left eye twitching - not the left eye per se, but the upper left eye-lid twitches.. and only the upper eye-lid..

    `

    `

    this facial tics and sometimes the neck muscle tics, happen often when i had irregular sleep hours, had too much coffee and/or under mental stress, physical stress or both.. the head (the eyes, the muscles, the mouth, the nose, the tongue etc etc) and also the neck (and some parts of the shoulders) are special -- because the Cranial Nerve supply are directly from the brain to the head and neck (and parts of the shoulders), as appose to the rest of the body of which the nerves from the brain travels down the spine, were the signals are refined and filtered before it supplies the rest of the body..

    `

    the nerve signals on those cranial nerves are not filtered in the spinal cord, like the ones that controls our body and limbs.. and because of that, these Cranial Nerves do not help us much when we are trying to lie, cheat or deceit..`

    `

    now i have reviewed your meds.. they do not cause those facial/neck twitches or tics as known side effects.. the closest one to be considered a suspect is Synthroid (an L-Thyroxine med).. if you have over-dosed on Synthroid -- taking more pills than recommended -- then yes, maybe Synthroid is the culprit..

    but other Synthroid overdose symptoms would be more visible.. it would be like discovering that Disney had made another Star Wars movie but had not made any announcements, trailers nor rumours about the new Star Wars movie..

    furthermore, doctors regularly monitor your blood Thyroid hormones levels (T3, T4 and other parameters).. if your doctor(s) is/are giving you too much Synthroid, it would show on the Thyroid blood test, like the lights on a Christmas tree..the other problem with pointing fingers at Synthroid, is the fact that it would be more harmful for you to stop taking Synthroid.. than taking more of it.. .. at any rate, always consult your doctor(s) about your meds..

    i would believe that Synthroid is innocent on this one.. the most likely culprit(s): anxiety, fear, stress, lack of sleep, smoking, recreational (often illegal) drugs and/or caffeine (found in coffees, teas, soft drinks like Pepsi and CocaCola).. 

    `

    `

    all the best

  • 9 months ago

    If your doctor is saying that this is caused by anxiety and not a reaction to any medication, then what is he going to do about it?  What has he recommended for you?

Still have questions? Get your answers by asking now.